Alert archive / Michigan / River Flood Warnings in 2012
River Flood Warning 1, NWS Detroit, MI
NWS Detroit, MI issued this river flood warning at May 4, 2012, 5:29 AM EDT for Genesee County, Michigan. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2012, 5:29 AM EDT (09:29 UTC)
- Expired
- May 4, 2012, 3:39 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
- Flood severity
- Moderate
County Genesee County, MI
The radar
The Detroit radar (KDTX), 41 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Thread Creek near Flint (FTCM4). The gauge peaked at 7.84 ft at May 4, 2012, 9:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 7.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04148440, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
308 WGUS43 KDTX 040929 FLWDTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 529 AM EDT FRI MAY 4 2012 ...THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING IN SOUTHEAST MICHIGAN... SWARTZ CREEK...THREAD CREEK .PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF RAIN. THIS HAS CAUSED RAPID RISES IN AREA CREEKS AND RIVERS. DO NOT DRIVER OVER FLOODED ROADS AND STAY AWAY FROM RIVERS AND STREAMS WHICH ARE RAPIDLY RISING. MIC049-041729- /O.NEW.KDTX.FL.W.0001.120504T0929Z-000000T0000Z/ /FTCM4.2.ER.120504T0718Z.120504T0730Z.000000T0000Z.NR/ 529 AM EDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE THREAD CREEK IN FLINT. * FROM NOW UNTIL FURTHER NOTICE. * AT 3 AM FRIDAY THE STAGE IS 7.2 FEET AND RAPIDLY RISING. * FLOOD STAGE IS 7.0 FEET. * THE CREEK WILL APPROACH OR EXCEED 7.8 FEET THIS MORNING. $$ MIC049-041729- /O.ROU.KDTX.HY.S.0000.000000T0000Z-000000T0000Z/ /FLSM4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 529 AM EDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC HAS ISSUED A * FLOOD WARNING FOR THE SWARTZ CREEK IN FLINT. * FROM NOW UNTIL FURTHER NOTICE. * AT 3 AM FRIDAY THE STAGE IS 8.5 FEET AND RAPIDLY RISING. * FLOOD STAGE IS 10.0 FEET. * THE CREEK WILL RISE ABOVE FLOOD STAGE EARLY THIS MORNING. $$
4 follow-up statements
176
WGUS83 KDTX 041043
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
643 AM EDT FRI MAY 4 2012
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
SWARTZ CREEK...THREAD CREEK
.PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF
RAIN. THIS HAS CAUSED RAPID RISES IN AREA CREEKS AND RIVERS. DO NOT
DRIVE OVER FLOODED ROADS AND STAY AWAY FROM RIVERS AND STREAMS WHICH
ARE RAPIDLY RISING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC049-041843-
/O.CON.KDTX.FL.W.0001.000000T0000Z-000000T0000Z/
/FTCM4.2.ER.120504T0718Z.120504T0730Z.000000T0000Z.NR/
643 AM EDT FRI MAY 4 2012
A FLOOD WARNING CONTINUES FOR
THREAD CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM FRIDAY THE STAGE IS 7.2 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MAJOR FLOODING IS
POSSIBLE.
$$
MIC049-041843-
/O.ROU.KDTX.HY.S.0000.000000T0000Z-000000T0000Z/
/FLSM4.N.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/
643 AM EDT FRI MAY 4 2012
A FLOOD WARNING CONTINUES FOR
SWARTZ CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 6 AM FRIDAY THE STAGE IS 8.5 FEET AND RAPIDLY RISING.
* FLOOD STAGE IS 10.0 FEET.
* THE CREEK MAY RISE ABOVE 10 FEET THIS MORNING.
$$394
WGUS83 KDTX 041454
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1054 AM EDT FRI MAY 4 2012
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
THREAD CREEK
.PROLONGED THUNDERSTORMS LAST NIGHT LED TO AN EXCESSIVE AMOUNT OF
RAIN. DO NOT DRIVE OVER FLOODED ROADS AND STAY AWAY FROM RIVERS
AND STREAMS WHICH ARE RAPIDLY RISING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC049-042254-
/O.CON.KDTX.FL.W.0001.000000T0000Z-000000T0000Z/
/FTCM4.2.ER.120504T0718Z.120504T1130Z.000000T0000Z.NR/
1054 AM EDT FRI MAY 4 2012
A FLOOD WARNING CONTINUES FOR
THREAD CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 7 AM FRIDAY THE STAGE IS 7.7 FEET AND RISING.
* FLOOD STAGE IS 7.0 FEET.
$$973
WGUS83 KDTX 041641
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1241 PM EDT FRI MAY 4 2012
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING...
THREAD CREEK
.NO ADDITIONAL SIGNIFICANT RAINFALL IS EXPECTED ALLOWING THE
THE CREEK TO CONTINUE TO FALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC049-050041-
/O.EXT.KDTX.FL.W.0001.000000T0000Z-120505T0113Z/
/FTCM4.2.ER.120504T0718Z.120504T1345Z.120504T1913Z.NR/
1241 PM EDT FRI MAY 4 2012
A FLOOD WARNING CONTINUES FOR
THREAD CREEK IN FLINT.
* FROM NOW UNTIL FURTHER NOTICE.
* AT 12 PM FRIDAY THE STAGE IS 7.3 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING.
* FORECAST...THE RIVER CRESTED AT 7.7 FEET AT 10 AM FRIDAY
AND SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
$$972
WGUS83 KDTX 041939
FLSDTX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
339 PM EDT FRI MAY 4 2012
...THE FLOOD WARNING HAS BEEN DISCONTINUED FOR THE FOLLOWING...
THREAD CREEK
.RAINFALL OF 4 TO 6 INCHES ACROSS THE AREA LED TO THE NEAR RECORD
LEVEL AND FLOODING. NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH
THE WEEKEND WHICH WILL ALLOW THE CREEK TO CONTINUE TO RECEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...TURN AROUND DONT DROWN.
&&
MIC049-042009-
/X.CAN.KDTX.FL.W.0001.000000T0000Z-120505T0113Z/
/FTCM4.2.ER.120504T0718Z.120504T1345Z.120504T1741Z.NR/
339 PM EDT FRI MAY 4 2012
FLOOD WARNING DISCONTINUED FOR
THREAD CREEK IN FLINT.
* AT 3 PM FRIDAY THE STAGE IS 6.9 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 230 PM FRIDAY AND WILL CONTINUE
TO FALL...THEREFORE...THE WARNING HAS BEEN CANCELLED.
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this river flood warning went out at May 4, 3:56 AM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 4, 3:56 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 AM EDT FRI MAY 4 2012 .SHORT TERM...TODAY SURFACE LOW PRESSURE NOW LOCATED OVER WESTERN QUEBEC HAS DRAPED A FRONTAL BOUNDARY ACROSS LOWER MI. CONVECTION HAS BEEN SLOW TO CEASE OVERNIGHT ALONG THE FRONT ESPECIALLY BETWEEN I69 AND I696 WHICH HAS LEAD TO SOME FLOODING CONCERNS FOR GENESEE/SHIAWASSEE COUNTIES. CONTINUED SHOWERS/THUNDERSTORMS OVER THIS AREA WILL LIKELY LEAD TO ADDITIONAL FLOODING. THE LOW WILL CONTINUE TO PULL AWAY FROM MI SLOWLY PUSHING THE FRONT SOUTHWARD THROUGH THE DAY TODAY. MODELS HAVE BEEN ADVERTISING A SHORTWAVE DEVELOPING OVER THE CENTRAL PLAINS THAT WILL RIDE UP ALONG THE FRONT EARLY TODAY. THE WAVE HAS BEEN EVIDENT ON WATER VAPOR IMAGERY AND HAS BEGUN TO FIRE CONVECTION OVER NORTHERN ILLINOIS. MODEL SOUNDINGS SHOW TALL SKINNY CAPE REACHING ALMOST 1000 J/KG WITH TT VALUES NEAR 50 THIS MORNING INTO EARLY AFTERNOON MAINLY FOR AREAS SOUTH OF I69 WHICH WILL SHIFT SOUTHWARD AS THE DAY PROGRESSES. WITH TEMPS LINGERING IN THE MID 60S ACROSS MOST OF THE REGION...AND DEWPOINTS STAYING CLOSE TO 60...AND THE SHORTWAVE RIDING ALONG THE FRONT...THUNDERSTORMS SHOULD NOT HAVE MUCH TROUBLE FIRING THIS MORNING. OVERALL SHEAR PROFILE IS NOT VERY IMPRESSIVE WITH FLOW ALONG THE FRONTAL BOUNDARY AND AREA HAS RELATIVELY LIMITED INSTABILITY TO WORK WITH THUS NOT EXPECTING MUCH SEVERE WEATHER THOUGH SOME STORMS MAY BE ABLE TO PRODUCE SOME HAIL. THE FRONT LOOKS TO DROP SOUTH OF MI NEAR 00Z SATURDAY. DRY AIR FILLING IN FROM THE NORTH WILL HELP TO END ANY LINGERING SHOWERS OVER THE REGION. ONCE AGAIN...WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR FLOODING CONCERNS. && .LONG TERM...TONIGHT THROUGH NEXT THURSDAY THE LARGE SURFACE HIGH NOW LOCATED OVER NORTHERN MANITOBA IS FORECAST TO EXPAND ACROSS NORTHERN ONTARIO AND INTO QUEBEC TONIGHT INTO SATURDAY...WITH SURFACE RIDGING NUDGING INTO THE EASTERN GREAT LAKES. THIS WILL ESTABLISH EAST-NORTHEASTERLY LOW LEVEL FLOW ACROSS SE MI...ADVECTING A COOLER AND MORE STABLE AIRMASS INTO THE FORECAST AREA. THE COOL AIR UNDERCUTTING THE WARMER AND POTENTIALLY MORE MOISTURE LADEN AIRMASS MAY LEAD TO A FAIRLY EXTENSIVE STRATUS DECK OVER PORTIONS OF THE FORECAST AREA. MODEL SOLUTIONS SUGGEST THE DEGREE OF LOW LEVEL DRY AIR ADVECTION WILL PREVENT THIS. HOWEVER THE AMOUNT OF STRATUS NOW PRESENT OVER NORTHERN ONTARIO RAISES SOME CONCERNS THAT MODEL SOLUTIONS MAY BE TOO QUICK TO DRY OUT THE LOWEST 3K FT. AMPLE INSTABILITY ACROSS THE MID MISSISSIPPI VALLEY AND UPPER MIDWEST ALONG WITH AN AMPLIFYING MID LEVEL TROUGH FORECAST TO PUSH INTO THE NORTHERN HIGH PLAINS THIS WEEKEND WILL LIKELY TRIGGER SEVERAL ROUNDS OF CONVECTION ACROSS THE MID MISSISSIPPI VALLEY AND UPPER MIDWEST. THIS MAY IN TURN ALLOW AN ABUNDANCE OF MID AND HIGH CLOUD DEBRIS TO SPILL INTO THE FORECAST AREA THROUGH THE COURSE OF THE WEEKEND. THE UNCERTAINTY ON THE DEGREE OF CLOUD COVER WILL WARRANT MAINTAINING THE INHERITED FORECAST TEMPS THROUGH THE WEEKEND. THIS WILL MEAN RATHER SEASONAL TEMPS WITH HIGHS IN THE 60S AND COOLER READINGS DOWNWIND OF LAKE HURON AND SAGINAW BAY. PHASING OF THE NORTHERN STREAM WAVE OVER THE HIGH PLAINS WITH ENERGY DROPPING OUT OF CENTRAL CANADA WILL LEAD TO A DEEPENING MID LEVEL LOW IN THE VICINITY OF SRN MANITOBA IN THE SUN NIGHT/MONDAY TIME PERIOD. THE 00Z MODEL SUITE ARE ACTUALLY IN OVERALL GOOD AGREEMENT WITH THE LARGE SCALE PATTERN INTO MONDAY. INCREASING LOW LEVEL SWRLY FLOW WILL TRANSPORT A PLUME OF DEEP MOISTURE AND INSTABILITY BACK INTO SE MI DURING THIS TIME PERIOD. THIS IS LIKELY TO BE IN THE FORM OF EITHER A FORWARD PROPAGATING MCS OR REMNANTS OF A DECAYING MCS. PINPOINTING THE TIME PERIOD OF MOST PROBABLE CONVECTIVE ACTIVITY REMAINS HIGHLY UNCERTAIN AT THIS TIME GIVEN THE CONVECTIVE FEEDBACK IN THE MODELS AND IS THUS SUPPORTIVE OF MAINTAINING THE CHANCE POPS SUN NIGHT INTO MONDAY. ALTHOUGH THE MEDIUM RANGE MODEL SUITE DIFFER WITH RESPECT TO AMPLITUDE AND TIMING...THEY ALL INDICATE THE REMNANT UPPER LOW DEVELOPING INTO AN OPEN WAVE AS IT TRACKS ACROSS THE GREAT LAKES EARLY NEXT WEEK BEFORE CLOSING OFF OVER THE EASTERN US. THIS WILL REMAIN SUPPORTIVE OF MORE SEASONAL TEMPS /HIGHS IN THE 60S AND LOWS IN THE 40S/ AS WELL AS PERIODIC CHANCES OF SHOWERS AS COLD AIR ALOFT TRAVERSES THE REGION. && .MARINE... WIDESPREAD FOG OVER LAKE HURON SHOULD DISSIPATE BY LAKE FRIDAY MORNING. A COLD FRONT DRAPED ACROSS SOUTHERN LAKE HURON WILL DROP SOUTH OF THE GREAT LAKES FRIDAY EVENING. STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE AFTERNOON...MAINLY FOR LAKE ST CLAIR AND LAKE ERIE...AS A LOW PRESSURE SYSTEM RIDES ALONG THE FRONT WITH PLENTY OF WARM AND UNSTABLE AIR PRESENT. HIGH PRESSURE WILL THEN SETTLE IN ACROSS THE THE REGION...PROVIDING FAVORABLE BOATING CONDITIONS DURING THE WEEKEND. OUTSIDE OF THE THUNDERSTORMS...WINDS AND WAVES ARE EXPECTED TO REMAIN WELL BELOW HEADLINE CRITERIA. && .AVIATION...ISSUED 146 AM EDT FRI MAY 4 2012 //DISCUSSION... MOSTLY VFR CONDITIONS OVERNIGHT DROPPING TO MVFR IN HEAVIER SHOWERS/THUNDERSTORMS. MAIN BAND OF THUNDERSTORMS NOW EXTENDS FROM FNT TO BIV MOVING EASTWARD. LOOKS LIKE PTK COULD BE RIGHT IN THE PATH OF THE STORMS THROUGH THE NIGHT. LINGERING STORMS OVER FNT SHOULD DROP SE SHORTLY AFTER ISSUANCE. STILL QUESTIONABLE AS TO WHETHER THE STORMS WILL REACH FAR ENOUGH SOUTH TO IMPACT DTW/YIP/DET SO MENTIONED SHOWERS AFTER 08Z BUT WILL MONITOR IN CASE THE LINE SHIFTS SOUTHWARD. DENSE FOG ACROSS NORTHERN LOWER MI LOOKS TO BE CREEPING SOUTHWARD APPROACHING MBS. WITH THE SOUTHERLY FLOW AND CLOUD COVER IT MAY BE TOUGH FOR IT TO REACH MBS BUT SINCE ITS ALREADY IMPACTING IKW PUT A TEMPO 2SM FOR THE TIME BEING. LOOK FOR STORMS TO IMPACT THE AREA FROM PTK SOUTHWARD FRIDAY AS A COLD FRONT SINKS THROUGH THE STATE. MBS/FNT WILL BE NORTH OF THE FRONT THUS WILL LIKELY AVOID CONVECTION. //DTW THRESHOLD THREATS... * LOW CONFIDENCE THAT THUNDERSTORMS WILL OCCUR BEFORE FRIDAY AFTERNOON. * LOW CONFIDENCE IN CEILINGS FALLING BELOW 5000 FEET FRIDAY AFTERNOON. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...DRK LONG TERM....SC MARINE.......DRK AVIATION.....DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, May 4, 4:32 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 432 AM EDT FRI MAY 4 2012 MIZ060>063-068>070-075-076-082-083-050845- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- 432 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT SOUTHEAST MICHIGAN THROUGH THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE WITH SOME OF THE STORMS...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS ACTIVITY WILL TRACK EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ047>049-053>055-050845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC- 432 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-050845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 432 AM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL IMPACT AREAS SOUTH OF SOUTHERN LAKE HURON THROUGH THIS EVENING. WHILE SEVERE WEATHER IS NOT EXPECTED...SMALL HAIL AND GUSTY WINDS TO 30 MPH WILL BE POSSIBLE WITH SOME OF THE STORMS...ALONG WITH FREQUENT LIGHTNING AND HEAVY DOWNPOURS. THIS ACTIVITY WILL TRACK EAST AT 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DRK YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, May 4, 2:04 AM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
204 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM HEAVY RAIN CORUNNA 42.98N 84.12W
05/04/2012 M3.19 INCH SHIAWASSEE MI 911 CALL CENTER
8-HOUR RAINFALL TOTAL.
&&
SCONSIDILocal storm report, May 4, 4:01 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
401 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD FLINT 43.02N 83.69W
05/04/2012 GENESEE MI TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST TWO FEET OF WATER COVERING
MANY ROADS IN DOWNTOWN FLINT.
&&
SCONSIDILocal storm report, May 4, 4:14 AM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD SWARTZ CREEK 42.96N 83.83W
05/04/2012 GENESEE MI LAW ENFORCEMENT
GENESSE COUNTY CENTRAL DISPATCH REPORT EXTENSIVE FLOODING
THROUGHOUT THE COUNTY. SEVERAL HOMES HAVE FLOODED AND
NUMEROUS ROADS ARE SHUT DOWN...INCLUDING SECTIONS OF I-75
AND I-69. THE MOST EXTENSIVE FLOODING IS IN SWARTZ CREEK
AND FLINT TOWNSHIP.
&&
SCONSIDILocal storm report, May 4, 4:19 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD 8 E CORUNNA 42.98N 83.96W
05/04/2012 SHIAWASSEE MI LAW ENFORCEMENT
SHIAWASSE CENTRAL DISPATCH REPORTED SEVERAL FEET OF WATER
COVERING M 21 NEAR BYRON ROAD.
&&
SCONSIDILocal storm report, May 4, 4:49 AM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HEAVY RAIN 5 SSE FLINT 42.96N 83.67W
05/04/2012 M4.82 INCH GENESEE MI COCORAHS
11 HOUR RAINFALL TOTAL. FLOODING REPORTED THROUGHOUT MUCH
OF THE COUNTY.
&&
DKOOKLocal storm report, May 4, 5:12 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
512 AM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM FLOOD SWARTZ CREEK 42.96N 83.83W
05/04/2012 GENESEE MI BROADCAST MEDIA
SEVERE FLOODING WAS REPORTED AT THE APPLE CREEK APARTMENT
COMPLEX. MANY RESIDENTS HAD TO EVACUATE AS THE WATER ROSE
SEVERAL FEET DEEP.
&&
SCONSIDIThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:36 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 39 min |
| May 3, 10:54 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 49 min |
| May 4, 1:37 AM EDT | Areal Flood Advisory | DTX | Genesee | 4 hr |
| May 4, 1:44 AM EDT | Areal Flood Advisory | DTX | Shiawassee | 4 hr |
| May 4, 2:09 AM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| May 4, 2:54 AM EDT | Flash Flood Warning | DTX | Genesee, Shiawassee | 6 hr |
| May 4, 3:54 AM EDT | Areal Flood Advisory | DTX | Oakland | 3 hr |
| May 4, 7:48 AM EDT | River Flood Warning | DTX | Genesee, Saginaw | 15 hr |
| May 4, 8:54 AM EDT | Areal Flood Warning | DTX | Genesee, Shiawassee | 8 hr |
| May 4, 2:56 PM EDT | Small Craft Advisory | DTX | 31 hr |
Nearby
River Flood Warnings in Michigan, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.